Nausea and vomiting
Nausea and vomiting can sometimes be caused by cancer or cancer treatment.
Chemotherapy, radiotherapy, or hormonal therapy may make people feel nauseous and vomit. They may be caused by physical changes such as liver damage or pressure to the brain.
Many different types of medication may help treat nausea and vomiting. These are known as anti-emetics. They can come in the form of a pill, an injection, a suppository, or as a skin patch. If you are undergoing a cancer treatment that is known to cause nausea and vomiting, you can start to take anti-emetics before the treatment begins.
Anti-emetics may cause a number of side effects, although these vary depending on what kind of medication is being taken. The side effects include constipation, headaches, and tiredness.
There are things you can do to help control nausea and vomiting. These include eating small, frequent meals and avoiding foods that have a strong odor or taste.